Arizona, 2013Damaging Wind in Arizona, August 10, 2013
August 10, 2013 · NWS TWC · 1 event in 1 county or zone
Mid level high pressure over New Mexico allowed for a southeast flow into southeast Arizona but upper level winds remained out of the southwest. Thunderstorms formed over Cochise and Graham counties and moved northeast producing isolated areas of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Mid level high pressure over New Mexico allowed for a southeast flow into southeast Arizona but upper level winds remained out of the southwest. Thunderstorms formed over Cochise and Graham counties and moved northeast producing isolated areas of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 10, 2:15 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 10, 2:15 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST SAT AUG 10 2013
.SYNOPSIS...SOME MOISTURE RETURN WILL BRING A BETTER CHANCE OF
THUNDERSTORMS THIS WEEKEND...ESPECIALLY SUNDAY. OTHERWISE EXPECT A
LOWER THAN NORMAL CHANCE OF SHOWERS AND THUNDERSTORMS EARLY IN THE
NEW WEEK AS THE PATTERN KEEPS US ON THE EDGE OF THE DEEPER MOISTURE
SOUTH AND EAST OF US.
&&
.DISCUSSION...SOME MID LEVEL MOISTURE RETURN...BUT OVERALL MOISTURE
IS STILL FAIRLY LIMITED AS 12Z SOUNDING AND CURRENT SATELLITE
ESTIMATE TRENDS CONTINUE TO SHOW MOST OF SE AZ WITH PRECIPITABLE
WATER AT UNSEASONABLY LOW VALUES JUST UNDER 1 INCH. DEEPER MOISTURE
IS STARTING TO PUSH BACK INTO NORTHERN SONORA...CHIHUAHUA AND
SOUTHERN NEW MEXICO. AS EXPECTED WE'VE SEEN ENOUGH SEEP BACK INTO SE
AZ TODAY FOR ISOLATED STORMS MAINLY EAST AND SOUTHEAST OF TUCSON
THIS AFTERNOON.
MOISTURE TREND CONTINUES...CLOSER TO SEASONABLE LEVELS SUNDAY WITH
BETTER COVERAGE FOR STORMS. STILL...THE OVERALL LARGER SCALE PATTERN
REMAINS PROBLEMATIC AS MOST OF OUR CWA WILL RETAIN SOME WESTERLY
COMPONENT TO FLOW TO START THE WORK WEEK. THIS WILL CONTINUE LIMIT
OUR CHANCES AT A SUSTAINED AND DEEP FETCH OF MOISTURE.
A WEAKER FLOW AS THE RIDGE BUILDS BACK OVERHEAD AROUND WEDNESDAY
MIGHT ALLOW SURGE ACTIVITY TO PUSH THIS DIRECTION BEHIND THE ABOVE
AVERAGE HEAT. STILL...FORECAST POPS NOT UP TO CLIMO FOR AUGUST.
&&
.AVIATION...ISOLD-SCT TSRA/SHRA MOSTLY ACROSS GREENLEE/GRAHAM/
COCHISE COUNTIES EAST OF KTUS THIS AFTERNOON AND THIS EVENING. WIND
GUSTS MAY APPROACH 40 KTS AND VSBYS REDUCED TO 3SM WITH THE
STRONGEST TSRA. OTHERWISE...FEW-SCT CLOUDS AROUND 10K FT AGL THIS
MORNING BECOMING SCT-BKN CLOUDS AT 6-10K FT AGL THIS AFTERNOON AND
THIS EVENING. MOSTLY CLEAR SKIES 06Z-15Z SUNDAY. SURFACE WIND
GENERALLY LESS THAN 10 KTS THRU SUNDAY MORNING OR 11/17Z.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...GRADUALLY INCREASING MOISTURE WILL PROVIDE ISOLATED
TO SCATTERED THUNDERSTORMS MAINLY FROM TUCSON EASTWARD THIS WEEKEND
AND DURING THE UPCOMING WEEK. EXPECT MOST OF THIS ACTIVITY DURING
THE AFTERNOON AND EVENING HOURS. OTHERWISE...NORMAL DIURNAL WIND
TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON AND
EARLY EVENING HOURS DUE TO STRONG DAYTIME HEATING.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
MEYER/RASMUSSEN
In the hours before
Special weather statement, Aug 10, 2:57 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
257 PM MST SAT AUG 10 2013
AZZ510-102245-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
257 PM MST SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
345 PM MST...
AT 248 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HANNAGAN MEADOW...MOVING
NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN MEADOW AND BLUE.
LAT...LON 3378 10904 3348 10910 3349 10940 3377 10937
3378 10935 3379 10905
TIME...MOT...LOC 2157Z 194DEG 11KT 3357 10925
MEYERThunderstorm Wind, Graham
- When
- August 10, 4:25 PM MST to 4:35 PM MST
- Where
- Graham County, 0.67 mi WSW of Thatcher to 0.65 mi ENE of Ft Thomas
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 32.845, -109.760
Thunderstorm winds caused minor roof damage to several structures in Thatcher and Pima, and downed four power poles east of Fort Thomas. The wind knocked a travel trailer off its block, which in turn damaged a nearby cinder block wall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 10, 20131 death · 1 event
- Flash Flood and Debris Flows in Washington, August 10 to 11, 2013$1.0 million · 76 kt wind · 10 events
- Wildfire in Utah, August 10 to 24, 2013$350,000 · 1 event
- Lightning Strike in Idaho, August 10, 2013$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 10, 2013$91,000 · 2 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 10, 2013$61,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in North Dakota, August 10, 2013$55,000 · 1 in hail · 12 events
- Debris Flow and Damaging Winds in Colorado, August 10, 2013$52,000 · 58 kt wind · 7 events
- Damaging Winds in Virginia, August 10, 2013$51,000 · 56 kt wind · 3 events
- Damaging Winds in North Carolina, August 10, 2013$13,000 · 50 kt wind · 12 events
- Hail and Damaging Wind in Montana, August 10 to 12, 20131.75 in hail · 14 events
- Flash Flooding and Hail in New Mexico, August 10, 2013$5,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460410.